MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE8 11MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE8 11MM CM
Model Number 385-11-508
Health Effect - Clinical Code Rupture (2208)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a foundation knee.The surgeon went in to fix the patient's ruptured extensor mechanism, that was not directly effected by a djo product.He decided to insert a thicker poly in the process.
 
Additional Manufacturer Narrative
The reason for this revision surgery was to fix a patient's ruptured extensor mechanism.The previous surgery and the revision detailed in this investigation occurred over 4 years and 10 months apart.There was no information submitted with this complaint about any patient activities, accidents or medical contraindications that may have contributed to the event.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was to fix a patient's ruptured extensor mechanism.There are multiple factors that may contribute to the event that are outside the control of djo surgical are an unbalanced joint, inadequate soft tissue support, excessive load or patient activities.Agent has mentioned that the event was not due to the djo product and it seems that event may occurred due to trauma or patient non-compliance with medical instructions.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE8 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6560324
Report Number1644408-2017-00342
Device Sequence Number19004582
Product Code JWH
UDI-Device Identifier00888912117876
UDI-Public(01)00888912117876
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number385-11-508
Device Catalogue Number385-11-508
Device Lot Number59601953
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2017
Supplement Date Received by Manufacturer06/02/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date06/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR